EconPapers    
Economics at your fingertips  
 

Style consistency of hedge fund indexes across providers

Peter Kugler, Jacqueline Henn-Overbeck and Heinz Zimmermann

Applied Financial Economics, 2010, vol. 20, issue 5, 355-369

Abstract: This article investigates the consistency of style returns of hedge funds across eight providers of style indexes. We select 10 style categories which are defined in a relatively consistent way across the various providers, so that the natural null hypothesis is that the returns should behave very similarly. We compare the results of a principal component analysis with tests of the hypothesis that unconditional mean returns and first order autocorrelation coefficients of returns are equal across the different providers for the same style. Our findings reveal a substantial degree of heterogeneity of index returns within the same style and cast serious doubts on their usefulness as benchmarks in the asset management industry.

Date: 2010
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/09603100903459790 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:apfiec:v:20:y:2010:i:5:p:355-369

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RAFE20

DOI: 10.1080/09603100903459790

Access Statistics for this article

Applied Financial Economics is currently edited by Anita Phillips

More articles in Applied Financial Economics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:apfiec:v:20:y:2010:i:5:p:355-369